Alert archive / Alabama / Special Weather Statements in 2021

Special Weather Statement, NWS Mobile, AL

September 1, 2021Baldwin County, Alabama

NWS Mobile, AL issued this special weather statement at Sep 1, 2021, 9:12 PM CDT for Baldwin County, Alabama. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 1, 2021, 9:12 PM CDT (02:12 UTC)
Expired
Sep 1, 2021, 10:15 PM CDT
In force
63 min
Issued by
NWS Mobile, AL
Hail
0.00 in
Wind
40

County Baldwin County, AL

The radar

The Mobile radar (KMOB), 37 km from the middle of the area, began a volume at 02:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 2.2 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2021-09-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1372 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2021-09-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1372 J/kg
Mixed-layer CIN
-90 J/kg
Mixed-layer LCL
1055 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-22 m²/s²
0-3 km storm-relative helicity
-1 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.6

Open this sounding in Storm Lab

The text

As transmitted.

419 
WWUS84 KMOB 020212
SPSMOB

Special Weather Statement
National Weather Service Mobile AL
912 PM CDT Wed Sep 1 2021
 
ALZ059-261>264-FLZ201-203-020315-
Baldwin Central AL-Baldwin Inland AL-Escambia AL-Mobile Central AL-
Mobile Inland AL-Escambia Inland FL-Santa Rosa Inland FL-
912 PM CDT Wed Sep 1 2021

...Strong thunderstorms will impact portions of northern Mobile,
central Baldwin, southern Escambia, northern Santa Rosa and
northwestern Escambia Counties through 1015 PM CDT...

At 911 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Gulfcrest to 6 miles southwest of Atmore
to Flomaton to 8 miles southeast of Jay. Movement was southeast at 15
mph.

HAZARD...Wind gusts up to around 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Prichard, Saraland, Bay Minette, Atmore, Chickasaw, Satsuma,
Citronelle, Creola, Century, Flomaton, Chunchula, Stockton,
Stapleton, Gulfcrest, Axis, Molino, Mount Vernon, Jay, Pollard and
Riverview.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3070 8789 3070 8793 3075 8792 3075 8795
      3070 8794 3072 8801 3077 8800 3076 8802
      3072 8802 3073 8804 3075 8804 3073 8805
      3074 8809 3074 8811 3084 8840 3111 8823
      3110 8731 3104 8682 3068 8684
TIME...MOT...LOC 0211Z 316DEG 12KT 3102 8821 3094 8753 3100 8725 3090
8701

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Sep 1, 6:54 PM CDT, 2 hours 18 minutes earlier.

Area forecast discussion, Sep 1, 6:54 PM CDT, 2 hours 18 minutes before
Area Forecast Discussion...CORRECTED
National Weather Service Mobile AL
654 PM CDT Wed Sep 1 2021

.UPDATE...We continue to monitor the MCS that is progressing over
our northern tier of counties this evening. This feature looks to be
weakening somewhat as the cold pool outruns the line of showers and
storms. However, still anticipating some gusty winds and heavy
downpours as this feature continues to move south over the local
area. WPC recently issued an MPD discussing high rain rates of 2-2.5
inches per hour on the border between MS and AL (our
north/northwestern zones). Currently just have a Flood Advisory for
much of Wilcox County, AL, but will monitor areas further west as
well. Hi-Res model guidance suggests further weakening of the MCS as
it moves towards the coast this evening, but some boundary
interactions are possible once again this evening between this and
the sea breeze. /26

&&

.AVIATION...
00Z issuance...VFR conditions were present at the TAF sites at
issuance. This will largely persist through the period, except
when showers/storms move over the coast. At this time, only a
couple showers/storms persist near the coast. However, a line of
showers and storms is currently progressing over the northern
portion of the area. This is expected to continue southward
through the evening; although, model guidance suggests further
weakening of this line by the time it reaches the coast. Lower
CIGs and VIS are therefore possible later this evening into the
overnight as remaining showers/storms move over the coast. VFR
conditions will then briefly return Thursday morning, but
conditions could lower once again as storm chances increase by the
afternoon. Southwest winds this evening will shift to be more
northerly through tonight and into Thursday morning. Winds during
this time will decrease to be around 10 knots or less by late this
evening then around 5 knots or less late tonight. Expect
northerly winds to then increase a bit by late Thursday morning to
be between 5-10 knots. /26

&&

.PREV DISCUSSION... /issued 407 PM CDT Wed Sep 1 2021/

NEAR TERM UPDATE /Now Through Thursday/...An upper shortwave will remain
situated over the eastern Conus tonight into Saturday, helping to
provide lift over the area. We are currently monitoring a line of
convection moving southward across central Alabama that will move
into the northern portions of the forecast area late this afternoon
and evening. This line will then pass through the forecast area
through the overnight hours. Meanwhile the isolated convection
developing along the northward advancing seabreeze boundary should
dissipate early evening.

Getting back to the storms to our north, this line will be moving
into an unstable airmass with SBCAPE values between 2,000-3000j/kg.
With DCAPE values between 1,000 to 1,300j/kg, these storms are
capable of producing isolated/locally damaging wind gusts, heavy
rainfall, and frequent lightning.

Thursday will likely be a much drier day overall, with little
convective coverage outside of coastal counties. PWATs crater to 1.2
to 1.4 inches. Despite CAPE values of 1,500 to 2,000j/kg, I find it
hard to believe any robust convection can materialize as mid level
relative humidity values tank to 30 to 40%. Still can't rule out a
few isolated showers and perhaps a thunderstorm or two, but it will
take a lot of work to overcome the dry air in place aloft for
storms. Perhaps the best spot for this would be nearer the coast,
where mid-level RH values are nearer 50%, and some additional
forcing from the seabreeze boundary can help generate deeper
convection. If any storm can form, gusty winds will be possible
with DCAPE values ranging from 1,000 to 1,300j/kg. Temperatures
once again warm into the upper 80's and lower 90's. /22

SHORT TERM /Thursday night Through Saturday night/...An upper trof
over the northeast states and along much of the east coast will
move off into the western Atlantic into the weekend. With the trof
lifting out, a broad upper ridge over the southern/central Plains
builds eastward across the deep south. Although, a weak surface front
settles southward to the coast Thursday night and perhaps
offshore, drier air filtering southward favors a rain-free
weather pattern. Lows Thursday night range from the mid 60s well
inland to the lower 70s at the coast. Highs on Friday will be in
the upper 80s to lower 90s. Lows Friday and Saturday night range
from the mid to upper 60s inland to the lower to mid 70s at the
coast. A moderate risk of rip currents is expected through the
period. /10

EXTENDED TERM /Sunday Through Wednesday/...The upper level ridge
over the Deep South and Southern Plains dampens out as we head
further into the weekend as a shortwave trof pivots across the
Northern Plains. As the trough slides toward the East Coast, upper
level heights lower over the southeast US while the ridge becomes
more amplified over the western portion of the CONUS early next
week. A general northerly to northwesterly flow aloft remains in
place overhead as the local area remains on the eastern periphery
of the ridge aloft through the period. The pattern aloft turns
much more amplified as we head into the middle of next week as a
large, long-wave trof sharpens over the Mid-Atlantic.

With a zone of better moisture intersecting a southward moving
front across the Mid-South on Sunday and the weakening of heights
aloft favor a return to a chance of showers and thunderstorms by
Sunday afternoon. Rain chances continue each afternoon thereafter.

Little overall change in temperatures, topping out in the upper
80s to lower 90s each day. A few locations may hit a heat index
near 100°, but latest forecasts call for much of the area to stay
below the century mark. Lows range from the upper 60s to the lower
70s. /10

MARINE...A moderate southwesterly flow this evening will shift
westerly to northwesterly late tonight into Thursday as a surface
boundary approaches from the north. Winds will shift northerly
Thursday night into Friday as the boundary moves off the coast,
becoming light and variable Friday afternoon into Saturday. Seas
slowly subside through the remainder of the week. A more established
southwesterly flow follows early next week. /22

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob

In the hours before

Special weather statement, Sep 1, 6:44 PM CDT, 2 hours 28 minutes before
Special Weather Statement
National Weather Service Mobile AL
644 PM CDT Wed Sep 1 2021

ALZ051>053-MSZ067-020030-
Clarke AL-Choctaw AL-Washington AL-Wayne MS-
644 PM CDT Wed Sep 1 2021

...Strong thunderstorms will impact portions of Choctaw, northeastern
Washington, Clarke and northeastern Wayne Counties through 730 PM
CDT...

At 642 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 3 miles northwest of Stonewall to 5 miles
northwest of Toxey to 5 miles northwest of Fulton. Movement was
southeast at 25 mph.

HAZARD...Winds up to around 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Thomasville, Butler, Grove Hill, Whatley, Lisman, Silas, Coffeeville,
Pennington, Fulton, Gilbertown and Toxey.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3221 8801 3215 8802 3214 8804 3211 8805
      3209 8804 3206 8807 3207 8810 3205 8812
      3202 8812 3199 8810 3201 8809 3199 8807
      3199 8767 3148 8766 3158 8816 3184 8876
      3190 8847 3229 8842
TIME...MOT...LOC 2342Z 326DEG 23KT 3216 8885 3196 8839 3184 8779

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Sep 1, 7:21 PM CDT, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Mobile AL
721 PM CDT Wed Sep 1 2021

ALZ059-060-FLZ201-203-205-020115-
Covington AL-Escambia AL-Okaloosa Inland FL-Escambia Inland FL-
Santa Rosa Inland FL-
721 PM CDT Wed Sep 1 2021

...Strong thunderstorms will impact portions of Escambia, southern
Covington, northern Okaloosa, northern Santa Rosa and north central
Escambia Counties through 815 PM CDT...

At 721 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Brewton to 9 miles northwest of Laurel
Hill to 5 miles north of Samson. Movement was southeast at 30 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Crestview, Brewton, Florala, Century, Flomaton, Baker, East Brewton,
Jay, Laurel Hill, Lockhart, Pollard, Riverview and I65 And AL 113.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3100 8619 3099 8639 3070 8639 3076 8716
      3095 8729 3101 8738 3125 8741 3120 8677
      3119 8676 3120 8674 3118 8673 3118 8672
      3119 8671 3119 8664 3128 8619
TIME...MOT...LOC 0021Z 320DEG 26KT 3113 8709 3107 8656 3119 8608

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Sep 1, 7:31 PM CDT, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Mobile AL
731 PM CDT Wed Sep 1 2021

ALZ051>053-055-059-261-262-FLZ201-MSZ067-075-076-020115-
Clarke AL-Baldwin Inland AL-Monroe AL-Choctaw AL-Escambia AL-
Washington AL-Mobile Inland AL-Escambia Inland FL-Perry MS-Greene MS-
Wayne MS-
731 PM CDT Wed Sep 1 2021

...Strong thunderstorms will impact portions of southwestern Monroe,
northern Mobile, southwestern Choctaw, northwestern Baldwin,
Washington, southern Clarke, western Escambia, northwestern Escambia,
northeastern Perry, Wayne and Greene Counties through 815 PM CDT...

At 731 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northeast of Mill Creek to 5 miles
south of Millry to near I65 And AL 113. Movement was south at 40 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Bay Minette, Atmore, Jackson, Waynesboro, Citronelle, Chatom,
Richton, Leakesville, Stockton, McCullough, Wagarville, Saint
Stephens, Leroy, Clara, Deer Park, Uriah, Tibbie, Mount Vernon,
Calvert and Millry.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3143 8894 3182 8894 3183 8876 3187 8859
      3141 8741 3129 8740 3126 8743 3126 8740
      3073 8738 3090 8790 3092 8791 3090 8792
      3114 8863 3135 8897 3143 8897
TIME...MOT...LOC 0031Z 004DEG 35KT 3178 8891 3155 8834 3121 8736

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Special weather statement, Sep 1, 8:14 PM CDT, 58 minutes before
Special Weather Statement
National Weather Service Mobile AL
814 PM CDT Wed Sep 1 2021

ALZ059-060-FLZ201-203>205-020200-
Covington AL-Escambia AL-Okaloosa Inland FL-Escambia Inland FL-
Santa Rosa Coastal FL-Santa Rosa Inland FL-
814 PM CDT Wed Sep 1 2021

...Strong thunderstorms will impact portions of southern Escambia,
southern Covington, Okaloosa, Santa Rosa and north central Escambia
Counties through 900 PM CDT...

At 813 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles east of Florala to near Flomaton.
Movement was southeast at 15 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Crestview, Pace, Milton, Brewton, Florala, Century, Flomaton, Bagdad,
Baker, East Brewton, Molino, Jay, Laurel Hill, Lockhart, Pollard,
Riverview, Point Baker, Pea Ridge, Roeville and Floridatown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3100 8619 3099 8639 3056 8639 3056 8699
      3058 8699 3060 8702 3058 8701 3056 8714
      3058 8718 3056 8719 3056 8721 3061 8726
      3060 8727 3063 8732 3118 8741 3113 8619
TIME...MOT...LOC 0113Z 314DEG 11KT 3104 8620 3103 8726

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Sep 1, 8:19 PM CDT, 53 minutes before
Special Weather Statement
National Weather Service Mobile AL
819 PM CDT Wed Sep 1 2021

ALZ052-053-055-059-261>264-FLZ201-MSZ067-075-076-078-079-020200-
Clarke AL-Monroe AL-Mobile Inland AL-Baldwin Central AL-
Baldwin Inland AL-Escambia AL-Washington AL-Mobile Central AL-
Escambia Inland FL-Stone MS-Perry MS-Greene MS-Wayne MS-George MS-
819 PM CDT Wed Sep 1 2021

...Strong thunderstorms will impact portions of southwestern Monroe,
northern Mobile, northern Baldwin, Washington, south central Clarke,
western Escambia, northwestern Escambia, George, Perry, southern
Wayne, Greene and northeastern Stone Counties through 900 PM CDT...

At 818 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles southeast of Mill Creek to 5 miles east
of McCullough. Movement was south at 10 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Prichard, Saraland, Bay Minette, Atmore, Chickasaw, Satsuma,
Citronelle, Lucedale, Creola, Chatom, Richton, Leakesville,
Chunchula, Stockton, McCullough, Stapleton, Wagarville, Clara,
Gulfcrest and Deer Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3092 8914 3143 8915 3143 8894 3165 8894
      3133 8735 3126 8743 3126 8735 3119 8734
      3115 8739 3060 8730 3072 8791 3075 8792
      3071 8795 3072 8801 3077 8800 3072 8802
      3075 8804 3073 8805 3091 8916
TIME...MOT...LOC 0118Z 015DEG 9KT 3158 8887 3120 8743

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Sep 1, 9:12 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
912 PM CDT Wed Sep 1 2021

ALZ059-261>264-FLZ201-203-020315-
Baldwin Central AL-Baldwin Inland AL-Escambia AL-Mobile Central AL-
Mobile Inland AL-Escambia Inland FL-Santa Rosa Inland FL-
912 PM CDT Wed Sep 1 2021

...Strong thunderstorms will impact portions of northern Mobile,
central Baldwin, southern Escambia, northern Santa Rosa and
northwestern Escambia Counties through 1015 PM CDT...

At 911 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Gulfcrest to 6 miles southwest of Atmore
to Flomaton to 8 miles southeast of Jay. Movement was southeast at 15
mph.

HAZARD...Wind gusts up to around 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Prichard, Saraland, Bay Minette, Atmore, Chickasaw, Satsuma,
Citronelle, Creola, Century, Flomaton, Chunchula, Stockton,
Stapleton, Gulfcrest, Axis, Molino, Mount Vernon, Jay, Pollard and
Riverview.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3070 8789 3070 8793 3075 8792 3075 8795
      3070 8794 3072 8801 3077 8800 3076 8802
      3072 8802 3073 8804 3075 8804 3073 8805
      3074 8809 3074 8811 3084 8840 3111 8823
      3110 8731 3104 8682 3068 8684
TIME...MOT...LOC 0211Z 316DEG 12KT 3102 8821 3094 8753 3100 8725 3090
8701

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 1, 7:03 PM CDTFlash Flood WarningMOBClarke, Wilcox4 hr
Sep 1, 7:21 PM CDTSpecial Weather StatementMOBEscambia54 min
Sep 1, 7:31 PM CDTSpecial Weather StatementMOBWashington44 min
Sep 1, 7:35 PM CDTSevere Thunderstorm WarningMOBEscambia40 min
Sep 1, 7:45 PM CDTAreal Flood AdvisoryMOBCovington, Escambia3 hr
Sep 1, 8:14 PM CDTSpecial Weather StatementMOBEscambia46 min
Sep 1, 8:19 PM CDTSpecial Weather StatementMOBWashington41 min
Sep 1, 9:06 PM CDTAreal Flood AdvisoryMOBBaldwin, Clarke, Escambia, Monroe3 hr
Sep 1, 7:34 PM CDTSevere Thunderstorm WarningMOBWayne41 min

Nearby

Special Weather Statements in Alabama, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.